MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 GLENOSPHERE 36+8; SHOULDER IMPLANT - GLENOSPHERE

DEPUY IRELAND - 3015516266 GLENOSPHERE 36+8; SHOULDER IMPLANT - GLENOSPHERE
Catalog Number 550536008
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that glenosphere screw would not lock in to baseplate.Doe: (b)(6) 2025.Affected side: left shoulder.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that glenosphere screw would not lock in to baseplate".The product was returned to depuy synthes for evaluation.Visual inspection of the glenosphere 36+8 found the following conditions on its surface: 1) signs of assembly attempts on its overall surface; 2) the inner threads of the glenosphere and the threads of the locking screw were found slightly stripped; 3) the star driver connection was found worn/deformed; 4) the central peg of the glenosphere had deformation patterns on its cylindrical edges; and 5) a foreign matter/debris was found near the device inner threads.No other cosmetic anomaly was noted.Damage observed on the threads can be consistent with an off-axis assembly; overtightening of the device with its mating components; or by impacting the device before it was fully seated.As for the deformations observed on the peg, potential cause can be traced to improper handling/care during the assembly process, where excessive force or a misaligned assembly could have contributed to this kind of damage.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.Please review the inhance¿ shoulder system ¿ surgical technique (500992014 rev c), page 41, for the considerations specified on the definitive glenosphere placement.Furthermore, for the foreign matter/debris observed, potential cause can be traced to maintenance due to improper cleaning/sterilization process.A manufacturing record evaluation was performed for the finished device 333111 lot number, and no non-conformances nor manufacturing irregularities were identified.A dimensional inspection was performed and met specifications*.A functional test was unable to be performed due to the post-manufacturing damage and as the baseplate was not returned for evaluation.However, taking in consideration the damage observed on the device peg and threads, it is reasonable to consider a difficulty on the assembly between the device (glenosphere 36+8) with its mating device (baseplate).The overall complaint was confirmed as the observed condition of the glenosphere 36+8 was contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? (b)(4).Dimensional inspection: specified dimensions locking screw total length = 22.75 mm ± 0.225 mm.Locking screw length (top to second set of threads) = 14.75 mm ± 0.125 mm.Locking screw bottom diameter ø = 3.800 mm ± 0.025 mm.Locking screw upper diameter ø = 4.500 mm ± 0.025 mm.Glenosphere diameter (section n-n) ø = 31.069 mm ± 0.150 mm.Glenosphere upper diameter (on convex surface) ø = 5.500 mm ± 0.050 mm.Glenosphere peg diameter ø = 7.100 mm ± 0.050 mm.Glenosphere drill diameter (near the peg) ø = 4.000 mm ± 0.13 mm.Measured dimensions: locking screw total length = 22.77 mm (complies).Locking screw length (top to second set of threads) = 14.83 mm (complies).Locking screw bottom diameter ø = 3.80 mm (complies).Locking screw upper diameter ø = 4.48 mm (complies).Glenosphere diameter (section n-n) ø = 31.12 mm (complies).Glenosphere upper diameter (on convex surface) ø = 5.46 mm (complies).Glenosphere peg internal diameter ø = 7.09 mm (complies).Glenosphere drill diameter (near the peg) ø = 3.95 mm & 3.97 mm (complies).Devices used: digimatic caliper cd78620.3.95 mm pin gauge.3.97 mm pin gauge.Device history lot: a manufacturing record evaluation was performed for the finished device 333111 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
GLENOSPHERE 36+8
Common Device Name
SHOULDER IMPLANT - GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23746623
Report Number1818910-2025-21398
Device Sequence Number14928736
Product Code PHX
UDI-Device Identifier10603295546696
UDI-Public(01)10603295546696(10)333111
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550536008
Device Lot Number333111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/26/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale